MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM
Catalog Number 07027192190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable elecsys dhea-s result from the cobas e 801 analytical unit.The initial result was > 1000 mcg/dl, and the repeat result from an e 402 analyzer was 271 mcg/dl.The initial result was questioned by the provider and repeated.There was no corrected result reported.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The full prescription name provided in concomitant medical product is: norgestimate-ethinyl estradiol (ortho-cyclen/sprintec).See the attachment "results - cn-1059433.Xlsx" for the additional results and information reported.It was also provided that the customer's qc was passing at the time of the events.The investigation is ongoing.
 
Additional Manufacturer Narrative
Medwatch field b3 date of event has been updated.Medwatch section d10: concomitant medical products updated.Full prescription information: norgestimate-ethinyl estradiol (ortho-cyclen/sprintec) 0.25-0.035 mg oral tab.The patient for data reported in initial medwatch mfg report number 1823260-2025-02077 is documented as patient 4 in follow-up medwatch mfg report number 1823260-2025-02077-01.Moving forward, this patient will be referred to as patient 4.Patient 4 has pcos.The customer provided data for two additional patient samples with discrepant dhea-s results (patients 6 and 7).Patient 6's initial result on (b)(6) 2025 was >1000 mcg/dl, and the repeat result on the e 402 analyzer on (b)(6) 2025 was 911 mcg/dl.Patient 7's initial result on (b)(6) 2025 was >1000 mcg/dl, and the repeat result on the e 402 analyzer on (b)(6) 2025 was 873 mcg/dl.Patient 6 is a 15-year-old female with cushing's disease.Patient 7 is a 66-year-old male with adrenal cortical carcinoma.The investigation is ongoing.
 
Additional Manufacturer Narrative
Four patient samples were received for investigation.It is not clear which patients these samples correspond to.The investigation reproduced the results of >1000 ¿g/dl, with data flags for all four samples received.The ionify (lc-ms/ms) analysis confirmed truly supraphysiological dhea-s levels between 837.4 and 891.4 ¿g/dl for three samples.Comparison testing showed that while the elecsys results were high (>1000 ¿g/dl), the beckman results (~300-400 ¿g/dl) were significantly lower compared to the mass spectrometry results (~850 ¿g/dl).The elecsys results are closer to the ionify (lc-ms/ms) results compared to beckman.The ionify results confirm actual supraphysiologic patient concentrations (>800 ¿g/dl).This suggests an underlying adrenal (hormonal) pathology is present, rather than technical issues.Per product labeling, "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS DHEA-S
Common Device Name
DEHYDROEPIANDROSTERONE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22435553
Report Number1823260-2025-02077
Device Sequence Number11551466
Product Code JKC
UDI-Device Identifier04015630940387
UDI-Public04015630940387
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K003174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number07027192190
Device Lot Number815067
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer08/21/2025
10/27/2025
03/06/2026
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/08/2025
11/21/2025
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORGESTIMATE-ETHINYL ESTRADIOL (ORTHO-CYCLEN) -PT4; PATIENT 4 - NORGESTIMATE-ETHINYL ESTRADIOL -ORTHO-
Patient SexUnknown